MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X18IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X18IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8701
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a heart bypass surgery on (b)(6) 2018, and suture was used.It was found that two product numbers of m8701 and m8710 were printed on the box before opening the box.The box was not used for the patient.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 02/20/2019.Investigation summary: it was reported that the device had labeling identification issues.An unopened box with two different labels of product codes m8710 and m8701, lot mgh292 was returned for analysis.The box contains twelve unopened samples and these product codes are multi-strands and requirement four strands double armed per packet.During the visual inspection of sample, a mismatched between labels on box (code m8701, lot mgh292) and code m8710 were observed.For this reason, a characterization of samples was conducted, and the following was observed: twelve unopened overwraps of product code m8701, lot mgh292 were examined and no defects were found on the packages.The samples were opened, and contains four strands per packet, the swage and attachment area of the needles were as expected.Also, all samples were examined by needle characteristic on point type, needle type and needle curvature and suture characteristic and the product contained in each packet belong to product code m8701, lot mgh292.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According the sample condition, the assignable cause of the packaging labeling identification is mixed labels.A picture of the sample was received for analysis.Upon visual inspection of the picture, a closed sample of product code m8710 with lot# mgh292 with a chinese label with a mismatch of the product code could be observed.However, no conclusion could be reached as the device was not returned for analysis.

Brand Name
PRLNE BLU 4X18IN 7-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8195617
Report Number2210968-2018-78002
Device Sequence Number16574475
Product Code GAW
UDI-Device Identifier10705031045767
UDI-Public10705031045767
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberM8701
Device Lot NumberMGH292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date02/20/2019
Patient Sequence Number1